MAUDE Adverse Event Report: CANDELA CORPORATION CANDELA GENTLEMAX PRO; GENTLEMAX PRO (GMAX PRO)

CANDELA CORPORATION CANDELA GENTLEMAX PRO; GENTLEMAX PRO (GMAX PRO)
Model Number 9914-00-9035
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
Date of Event 05/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has the ability to store treatment data.However, the device can only store up to a certain amount of data.The device was evaluated by downloading the treatment parameters and data loaded in the device internal memory.However, since this patient was treated in (b)(6) and the data downloaded in mid- (b)(6); we did not retrieve any data that could help with the investigation.Technical evaluation of the device is needed to rule out equipment malfunction.
 
Event or Problem Description
The attending physician reported on a situation where a patient received laser treatment for leg veins (telangiectasia).The patient responded with ring shaped burns in the treated area.After 10 days, deep necrosis including subcutis fatty tissue in the treated area was observed.The patient was receiving treatment for the wound by the attending physician.The wound has been reported healed as of (b)(6) 2016.The physician continued to attend to the patient until the wound was healed.Since this patient was treated in (b)(6) and the treatment data encoded in the software downloaded in mid- (b)(6); we did not retrieve any data that could help with the investigation.Technical evaluation of the device is needed to rule out equipment malfunction.

Brand Name
CANDELA GENTLEMAX PRO
Common Device Name
GENTLEMAX PRO (GMAX PRO)
Manufacturer (Section D)
CANDELA CORPORATION
530 boston post road
wayland, MA
MDR Report Key5987776
Report Number1218402-2016-00009
Device Sequence Number10890219
Product Code GEX
UDI-Device Identifier08174950200017
UDI-Public08174950200017
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K133283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number9914-00-9035
Device Catalogue Number9914-00-9035
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2016
Initial Report FDA Received Date09/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;